Alert archive / Oregon / Wind Advisories in 2010
Wind Advisory 25, NWS Medford, OR
NWS Medford, OR issued this wind advisory at May 18, 2010, 2:02 PM PDT for Jackson County, Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at May 19, 2010, 8:00 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2010, 2:02 PM PDT (21:02 UTC)
- In effect from
- May 19, 2010, 8:00 AM PDT
- Expired
- May 20, 2010, 12:58 AM PDT
- In force
- 17 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Jackson County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 93 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at May 18, 1:01 PM PDT, 1 hour 1 minute earlier.
Area forecast discussion, May 18, 1:01 PM PDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
101 PM PDT TUE MAY 18 2010
.DISCUSSION...18/12Z NAM/GFS IN.
THE OVERALL WEATHER PATTERN FOR THE NEXT WEEK LOOKS MORE LIKE LATE
WINTER THAN MID-SPRING.
A SLOW PROGRESSIVE PATTERN WILL UNFOLD THROUGH THIS WEEK.
A LONG WAVE TROUGH NOW CENTERED AROUND 155W WILL DRIFT SLOWLY
EAST.
INITIALLY...SHORT WAVES ROTATING AROUND THE TROUGH ONTO THE WEST
COAST WILL DRIVE THE FLUCTUATIONS IN TEMPERATURE AND
PRECIPITATION. THE MODELS SHOW LOTS OF WEAK WAVES...WITH A SMALL
BUT STRONGER COUPLET MOVING THROUGH NORTHERN CALIFORNIA THIS
AFTERNOON AND EVENING. IT WILL MAKE FOR MORE SHOWER ACTIVITY...BUT
DON'T EXPECT ANY MORE THUNDERSTORMS AT THIS TIME...AT LEAST
THROUGH THURSDAY. TEMPERATURES WILL REMAIN BELOW NORMAL FOR THIS
TIME OF YEAR.
A MUCH STRONGER WAVE WILL MOVE ONSHORE WEDNESDAY EVENING AND IT
WILL PUSH A COLD FRONT ONSHORE AHEAD OF IT WEDNESDAY AFTERNOON.
THIS ONE WILL BE SIGNIFICANT FOR THIS TIME OF YEAR IN BOTH THE
WIND AND RAIN DEPARTMENT. A BRIEF SPATE OF GALE FORCE WINDS WILL
LIKELY ACCOMPANY THE FRONT AS IT MOVES ONSHORE...AND A HIGH WIND
WARNING WILL BE ISSUED FOR THE COAST DUE TO POSSIBLE BARRIER JET
FORMATION THERE. WIND ADVISORIES WILL ALSO BE ISSUED FOR THE
SHASTA VALLEY AND PORTIONS OF THE EAST SIDE.
THERE WILL BE QUITE A BIT OF RAIN FOR THIS TIME OF YEAR OVER MOST
OF THE WEST SIDE. THE HEAVIEST AMOUNTS...AS USUAL...WILL FALL
ALONG THE COAST AND COAST RANGE. THE SNOW LEVEL WILL DROP DOWN TO
NEAR 3000 FEET BEHIND THE FRONT. POST-FRONTAL SHOWERS WILL PERSIST
UNTIL YET ANOTHER WEAKER FRONT MOVES ONSHORE THURSDAY EVENING.
WINDS WILL NOT BE A FACTOR WITH THIS SYSTEM...BUT IT WILL BRING IN
ANOTHER ROUND OF STEADY PRECIPITATION. SNOW AMOUNTS WILL BE
SIGNIFICANT FOR THIS TIME OF YEAR...BUT BELOW ADVISORY AMOUNTS FOR
THE MOST PART. HIGH TEMPERATURES WILL REMAIN 10-15 DEGREES BELOW
NORMAL.
TOWARD THE END OF THE WEEK...THE LONG WAVE TROUGH ITSELF WILL BE
THE DOMINANT INFLUENCE FOR THE PACIFIC NORTHWEST WEATHER PICTURE.
IT WILL MOVE TO AROUND 135W THURSDAY. YESTERDAY THE MODEL
SOLUTIONS MOVED THE MAIN TROUGH OVER THE PACIFIC NORTHWEST FRIDAY
THROUGH MONDAY. NOW IT SHOWS THE TROUGH SPLITTING INTO TWO CENTERS
WHICH WILL FUJIWARI AROUND EACH OTHER OVER THE PACIFIC NORTHWEST
AND WESTERN CANADA FRIDAY THROUGH AT LEAST MONDAY.
THIS WILL MAKE FOR A COOL AND SHOWERY WEEKEND WITH LOWER THAN
NORMAL SNOW LEVELS. EVENTUALLY A RIDGE WILL BUILD BACK IN AND
TEMPERATURES WILL WARM BACK UP TO NORMAL VALUES...BUT THAT DOESN'T
LOOK LIKE IT WILL HAPPEN THROUGH AT LEAST NEXT TUESDAY.
&&
.AVIATION...AREAS OF MVFR CIGS WITH ISOLATED IFR CIGS/VSBYS WILL
CLEAR TO VFR LATER THIS AFTERNOON WITH HIGHER TERRAIN OBSCURED
FROM THE CASCADES WEST. AREAS OF MVFR CIGS WILL RETURN TO THE
COAST WEDNESDAY MORNING AND SPREAD INLAND TO THE CASCADES IN THE
AFTERNOON AS THE NEXT FRONT MOVES IN.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 10 AM TO 7 PM PDT WEDNESDAY FOR
ORZ021-022.
WIND ADVISORY FROM 2 PM WEDNESDAY TO 2 AM PDT THURSDAY FOR
ORZ030-031.
CA...WIND ADVISORY FROM 2 PM WEDNESDAY TO 2 AM PDT THURSDAY FOR
CAZ085.
WIND ADVISORY FROM 8 AM TO 5 PM PDT WEDNESDAY FOR CAZ081.
PACIFIC COASTAL WATERS...GALE WARNING FROM 5 AM TO 5 PM PDT WEDNESDAY
FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 5 AM WEDNESDAY TO 5 PM PDT THURSDAY
FOR PZZ350-356-370-376.
15/01/03Hazardous weather outlook, May 18, 6:15 AM PDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 615 AM PDT TUE MAY 18 2010 ORZ021-022-191600- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 615 AM PDT TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:15 AM PDT | High Wind Watch | MFR | Coos, Curry, Douglas | 11 hr |
| May 18, 5:02 AM PDT | Hazardous Seas Warning | MFR | 52 hr | |
| May 18, 2:02 PM PDT | High Wind Warning | MFR | Coos, Curry, Douglas | 25 hr |
Nearby
Wind Advisories in Oregon, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.